... This is the first birth control I've ever been on and I've read other forums where Tri-Sprintec users complained of intense itching but nothing definite on any Tri-Sprintec side effect websites. Please help, my scalp, earlobes, face, neck, chest, torso and legs are extremely itchy! (I've changed laundry detergent and soap already as well.)
Hello MegGlitteryAllen, & welcome to the site. My first questin to you is do you have any allergies that you know of to anything? Have you ever been tested for alleriges? A person can become allergic to something at anytime in their life. These allergies can also change over time by going away, getting different ones etc... You are correct it doe not list itching as a side effect for Tri-Sprintec, but that does not mean it isn't necessarily a side effect. It just means it has not been reported. Aslo, & not to scare you, but liver problems have been reported, & that can cause itching. Also Lupus has rarely been reported & it can cause a rash that itches. I would suggest you see an allergist to rule out any other allergies. It could also be that you are allergic to a binder in the medication. I am allergic to corn, & it is used as a binder in most pills to hold them together. They make me itch & break out in a rash.
It could be just about any little thing. It could be something you are eating or a pet also. See your doctor or an allerigst. The newest tests are just a blood draw, although I don't beieve these tests are as conclusive as the older skin prick testing. In the meantime try using benadryl or Sarna cream for the rash It can be bought at any drug store, & is really good for itching. If it comes down to the pill, you can also report this to the FDA so others can be warned it is a side effect. You can do this by calling 1-800-332-1088. Best wishes to you...
The best thing to do in your case is to talk to your prescriber. Did the itching just start or has it been this way all 4 months? If it just started, it may not be the pill causing it. Dry skin can cause intense itching and with the cold weather and central heat (depending on where you live) can cause dry skin. You can try some moisturizers. Aveeno has good products that help to calm dry itchy skin. If you truly think it is the pill, talk to your prescribing Dr. There are a lot of pill formulas and perhaps one of the others may work better. It could even be a sensitivity to an inactive ingredient in your pill. I dont want to say allergy because itch without rash is not an allergy. The places you describe the itching are all prime places for dry skin itch and exposure to cold dryness.
It's very common to be allergic to "fillers" in drugs. While many birth controls have the same active ingredients, the non active ingredients vary. I had very bad itching on my chest/neck arms. Stomach and thighs when I took Ocella, no itching on Camilla, and arm/stomach/thigh itching with Tri Sprintec. I'm working with my allergist to see what it is that I'm reacting to. We've ruled out dyes, and the active ingredients, now it's the tedious task of picking through and testing all the inactive ingredients. Follow your gut.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Jun 2015 • 1 answer
I have been taking Tri-Sprintec for about 8 months now. I take my pills every night at 8 on the dot?
Updated 14 Mar 2013 • 1 answer
Updated 23 Aug 2014 • 1 answer
Updated 23 Nov 2014 • 1 answer
Updated 30 Nov 2016 • 1 answer